Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 5:58 PM MDT for 6 counties in Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 5:58 PM MDT (23:58 UTC)
- Expired
- Aug 14, 2015, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 12.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 14, 2:16 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT FRI AUG 14 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS. TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON. DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT && .AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING THOUGH MOST OF THE EVENING. CURRENTLY THE FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH STEADILY INCREASING WINDS FOR TOMORROW. SCATTERED THUNDERSTORM ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING OUR AREA NEAR 06Z. PETERSON/WYATT && .FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL SEASON HUMIDITIES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Local storm report, Aug 14, 4:49 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
449 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 12 ESE BERENICE 43.78N 112.76W
08/14/2015 M59 MPH BUTTE ID MESONET
SAND DUNES INL SITE
&&
JKEYESSpecial weather statement, Aug 14, 5:07 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
507 PM MDT FRI AUG 14 2015
IDZ017-022-150000-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
507 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR CASSIA COUNTY UNTIL 600 PM MDT...
AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
OAKLEY RESERVOIR TO 18 MILES SOUTHWEST OF ALMO...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MALTA...OAKLEY RESERVOIR...OAKLEY...ALBION...ELBA...ALMO...YALE REST
AREA...CITY OF ROCKS...BRIDGE...IDAHOME AND MT HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 11404 4240 11419 4242 11407 4243 11407
4257 11319 4205 11303 4199 11347
TIME...MOT...LOC 2306Z 070DEG 40KT 4226 11407 4192 11389
GKSpecial weather statement, Aug 14, 5:14 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
514 PM MDT FRI AUG 14 2015
IDZ019-023-150000-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
514 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR SOUTHEASTERN FREMONT...NORTHEASTERN
BONNEVILLE...SOUTHEASTERN MADISON AND TETON COUNTIES UNTIL 600 PM
MDT...
AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF RIRIE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...FELT...VICTOR...TETONIA...GREEN CANYON HOT SPRINGS...TETONIA
RESEARCH STATION AND PINE CREEK PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4347 11150 4380 11157 4413 11109 4413 11107
4349 11105
TIME...MOT...LOC 2313Z 070DEG 40KT 4364 11155
GKSpecial weather statement, Aug 14, 5:26 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
526 PM MDT FRI AUG 14 2015
IDZ019>021-023-150015-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
526 PM MDT FRI AUG 14 2015
...WINDS OVER 40 MPH FOR NORTHERN BINGHAM...JEFFERSON...
CLARK...WESTERN FREMONT...NORTHWESTERN BONNEVILLE AND MADISON
COUNTIES UNTIL 615 PM MDT...
AT 525 PM MDT...DOPPLER RADAR IS TRACKING THE LEADING EDGE OF
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF MONIDA TO NEAR ROBERTS TO ROSE...AND MOVING EAST AT 40 MPH.
WINDS OVER 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALIZED
BLOWING DUST IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...REXBURG...RIGBY...DUBOIS...TERRETON...RIRIE
RESERVOIR...IDMON...GOSHEN...LORENZO...AMMON...SHELLEY...IONA...SUGAR
CITY...UCON...MENAN...TETON...RIRIE...ROBERTS...FIRTH AND LEWISVILLE.
LAT...LON 4368 11157 4325 11168 4328 11274 4448 11247
4445 11239 4454 11235 4457 11225 4454 11222
4454 11214 4452 11210 4456 11189 4456 11187
4451 11183 4456 11168 4456 11159 4454 11147
4459 11152 4463 11150 4464 11152 4467 11143
TIME...MOT...LOC 2325Z 271DEG 37KT 4456 11217 4375 11207 4327 11230
JKEYESLocal storm report, Aug 14, 5:49 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 1 WNW CAMAS 44.00N 112.23W
08/14/2015 M57 MPH JEFFERSON ID MESONET
HAMER INL SITE.
&&
JKEYESLocal storm report, Aug 14, 5:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
551 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 6 NNE DUBOIS 44.24N 112.17W
08/14/2015 M57 MPH CLARK ID MESONET
DUBOIS INL SITE.
&&
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:13 AM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Aug 14, 11:46 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more | 13 hr |
| Aug 14, 2:29 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 14, 2:52 PM MDT | Special Weather Statement | PIH | Blaine | 38 min |
| Aug 14, 3:37 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 53 min |
| Aug 14, 4:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 52 min |
| Aug 14, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Jefferson | 48 min |
| Aug 14, 4:31 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
| Aug 14, 4:34 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 5:07 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Aug 14, 5:14 PM MDT | Special Weather Statement | PIH | Teton | 46 min |
| Aug 14, 5:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 37 min |
| Aug 14, 5:26 PM MDT | Special Weather Statement | PIH | Clark, Jefferson, Madison | 49 min |
| Aug 14, 5:37 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison, Teton | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.